shay asked in HealthWomen's Health · 1 month ago

Pain in vaginal region when getting general anesthesia in a IV?

I had surgery on the 10th and as soon as they put in the general anesthetic into my IV I feel a lot of got sharp pain in my vaginal region, like being impaled with a red hot knife. I’m not pregnant, not on my period, and I had gone to the bathroom 20 minutes before surgery, I do however have pcos and endometriosis. The nurses and doctor couldn’t figure out why this happens and I wasn’t able to find any answers on google, we thought it was very strange and I wanna know why it happened, hoping someone on here might be able to provide an answer.

Update:

So my surgery was only about 15 minutes but I was under sedation for 40 minutes, and the IV was in my left hand, if this helps at all, I had no catheter in, and the pain started a few seconds after they put the sedation in the IV

2 Answers

Relevance
  • 1 month ago

    If you had a long surgery, often a urinary catheter is passed to monitor urine output.

  • Anonymous
    1 month ago

    That makes no sense whatsoever.  Anatomically speaking, an IV in your arm for sedation could not cause vaginal pain because your veins are not connected through your vagina.  Unless you were receiving a spinal nerve block or lower abdominal local anesthesia (like dilaudid), something doesn't add up here.  You might have been contracting your abdominal muscles but, other than that, these two things cannot be connected.   See a gynecologist about the vaginal pain .

Still have questions? Get your answers by asking now.